Pattern of Adverse Drug Reactions Reported with Use of Antimicrobial Drugs in a Tertiary Care Hospital
Shraddha Milind Pore1, Shreyas Ramchandra Burute2★, Amar Dinkar Shinde1, Sunita Jaiprakash Ramanand1★ Corresponding author
- 1Department of Pharmacology, Government Medical College, Miraj, Maharashtra, INDIA..
- 2Adverse Drug Reaction Monitoring Centre, Government Medical College, Miraj, Maharashtra, INDIA.
CORRESPONDENCE
Shreyas Ramchandra Burute
Adverse Drug Reaction Monitoring Centre, Government Medical College, Miraj, Maharashtra, INDIA.
Received: 25-12-2017; Revised: 23-01-2018; Accepted: 23-02-2018.
Volume 10, Issue 2 · pp. 213–217 · PUBLISHED · DOI: 10.5530/jyp.2018.10.47
ABSTRACT
Objective: The present study was undertaken to evaluate pattern, commonly implicated drugs, causality and severity of adverse drug reactions (ADRs) reported with antimicrobial drugs. Methodology: Antimicrobial drug related Individual Case Safety Reports (ICSRs) reported at Adverse Drug Reaction Monitoring Centre from July 2015 to June 2016 were analyzed to evaluate pattern, implicated drugs, causality and severity of ADRs. Descriptive statistics was used. Results: Ninety (59.6%) out of 151 ICSRs belonged to age group 21-40years. Out of 151 ICSRs 73 (48.34%) were related to antibacterial. Maculopapular rash and Chills with rigor/fever were observed in 22.37% and 19.58 % cases respectively. Five drugs/fixed drug combinations (FDCs) contributed to 62.23% (89/143) of ADRs. FDC of tenofovir DF+lamivudine+efavirenz was associated with most (21.67%) ADRs followed by ceftriaxone (14.68%). Causality was possible, probable and certain for 50.99%, 17.88 % and 25.82 % of ICSRs respectively. Severity was moderate for 73.42% and mild for 25.16% of ADRs. Conclusion: Beta-lactam antibacterial, second line anti-tubercular drugs and antiretroviral drugs were responsible for most ADRs. Maculopapular rash was most common with antiretroviral drugs and chills/rigors with IV Ceftriaxone. Most ADRs were of moderate severity.
KEYWORDS
REFERENCES
As publishedShowing references and in-text citations exactly as published.
Cite this article
SELECT FORMAT
Pore, S. M., Burute, S. R., Shinde, A. D., & Ramanand, S. J. (). Pattern of Adverse Drug Reactions Reported with Use of Antimicrobial Drugs in a Tertiary Care Hospital. Journal of Young Pharmacists, 10(2), 213–217. https://doi.org/10.5530/jyp.2018.10.47
